Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2011, Article ID 370192, 28 pages
http://dx.doi.org/10.1155/2011/370192
Research Article

A Defect-Correction Mixed Finite Element Method for Stationary Conduction-Convection Problems

Faculty of Science, Xi'an Jiaotong University, Xi'an 710049, China

Received 29 July 2010; Revised 15 November 2010; Accepted 5 January 2011

Academic Editor: Katica R. (Stevanovic) Hedrih

Copyright © 2011 Zhiyong Si and Yinnian He. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. A. M. García, J. M. G. Cabeza, and A. C. Rodríguez, “Two-dimensional non-linear inverse heat conduction problem based on the singular value decomposition,” International Journal of Thermal Sciences, vol. 48, no. 6, pp. 1081–1093, 2009. View at Publisher · View at Google Scholar · View at Scopus
  2. Z. D. Luo and X. M. Lu, “A least-squares Galerkin/Petrov mixed finite element method for stationary conduction-convection problems,” Mathematica Numerica Sinica, vol. 25, no. 2, pp. 231–244, 2003. View at Google Scholar
  3. M. S. Mesquita and M. J. S. de Lemos, “Optimal multigrid solutions of two-dimensional convection-condition problems,” Applied Mathematics and Computation, vol. 152, no. 3, pp. 725–742, 2004. View at Publisher · View at Google Scholar
  4. C. P. Naveira, M. Lachi, R. M. Cotta, and J. Padet, “Hybrid formulation and solution for transient conjugated conduction-external convection,” International Journal of Heat and Mass Transfer, vol. 52, no. 1-2, pp. 112–123, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. Q. W. Wang, M. Yang, and W. Q. Tao, “Natural convection in a square enclosure with an internal isolated vertical plate,” Wärme- und Stoffübertragung, vol. 29, no. 3, pp. 161–169, 1994. View at Publisher · View at Google Scholar · View at Scopus
  6. M. Yang, W. Q. Tao, Q. W. Wang, and S. S. Lue, “On identical problems of natural convection in enclosures and applications of the identity character,” Journal of Thermal Science, vol. 2, no. 2, pp. 116–125, 1993. View at Publisher · View at Google Scholar · View at Scopus
  7. Z. D. Luo, The Bases and Applications of Mixed Finite Element Methods, Science Press, Beijing, China, 2006.
  8. Z. Luo, J. Chen, I. M. Navon, and J. Zhu, “An optimizing reduced PLSMFE formulation for non-stationary conduction-convection problems,” International Journal for Numerical Methods in Fluids, vol. 60, no. 4, pp. 409–436, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. N. Reddy and D. K. Gartling, The Finite Element Method Transfer and Fluid Dunamics, CRC Pess, Washington, DC, USA, 2nd edition, 2000.
  10. L. Q. Tang and T. T. H. Tsang, “A least-squares finite element method for time-dependent incompressible flows with thermal convection,” International Journal for Numerical Methods in Fluids, vol. 17, no. 4, pp. 271–289, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. D. C. Kim and Y. D. Choi, “Analysis of conduction-natural convection conjugate heat transfer in the gap between concentric cylinders under solar irradiation,” International Journal of Thermal Sciences, vol. 48, no. 6, pp. 1247–1258, 2009. View at Publisher · View at Google Scholar
  12. Z. Si, T. Zhang, and K. Wang, “A Newton iterative mixed finite element method for stationary conduction-convection problems,” International Journal of Computational Fluid Dynamics, vol. 24, no. 3-4, pp. 135–141, 2010. View at Publisher · View at Google Scholar
  13. Z. Si and Y. He, “A coupled Newton iterative mixed fixed element method for stationary conduction-convection problems,” Computing, vol. 89, no. 1-2, pp. 1–25, 2010. View at Publisher · View at Google Scholar
  14. O. Axelsson and M. Nikolova, “Adaptive refinement for convection-diffusion problems based on a defect-correction technique and finite difference method,” Computing, vol. 58, no. 1, pp. 1–30, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. V. Ervin and W. Layton, “An analysis of a defect-correction method for a model convection-diffusion equation,” SIAM Journal on Numerical Analysis, vol. 26, no. 1, pp. 169–179, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. V. J. Ervin, W. J. Layton, and J. M. Maubach, “Adaptive defect-correction methods for viscous incompressible flow problems,” SIAM Journal on Numerical Analysis, vol. 37, no. 4, pp. 1165–1185, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. V. J. Ervin, J. S. Howell, and H. Lee, “A two-parameter defect-correction method for computation of steady-state viscoelastic fluid flow,” Applied Mathematics and Computation, vol. 196, no. 2, pp. 818–834, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. R. Frank, J. Hertling, and J. P. Monnet, “The application of iterated defect correction to variational methods for elliptic boundary value problems,” Computing, vol. 30, no. 2, pp. 121–135, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. J. L. Gracia and E. O'Riordan, “A defect correction parameter-uniform numerical method for a singularly perturbed convection diffusion problem in one dimension,” Numerical Algorithms, vol. 41, no. 4, pp. 359–385, 2006. View at Publisher · View at Google Scholar
  20. W. Heinrichs, “Defect correction for convection-dominated flow,” SIAM Journal on Scientific Computing, vol. 17, no. 5, pp. 1082–1091, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. W. Kramer, R. Minero, H. J. H. Clercx, and R. M. M. Mattheij, “A finite volume local defect correction method for solving the transport equation,” Computers and Fluids, vol. 38, no. 3, pp. 533–543, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  22. O. Koch and E. B. Weinmüller, “Iterated defect correction for the solution of singular initial value problems,” SIAM Journal on Numerical Analysis, vol. 38, no. 6, pp. 1784–1799, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. A. Labovschii, “A defect correction method for the time-dependent Navier-Stokes equations,” Numerical Methods for Partial Differential Equations, vol. 25, no. 1, pp. 1–25, 2009. View at Publisher · View at Google Scholar
  24. W. Layton, H. K. Lee, and J. Peterson, “A defect-correction method for the incompressible Navier-Stokes equations,” Applied Mathematics and Computation, vol. 129, no. 1, pp. 1–19, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. R. Minero, M. J. H. Anthonissen, and R. M. M. Mattheij, “A local defect correction technique for time-dependent problems,” Numerical Methods for Partial Differential Equations, vol. 22, no. 1, pp. 128–144, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. R. Martin and H. Guillard, “A second order defect correction scheme for unsteady problems,” Computers and Fluids, vol. 25, no. 1, pp. 9–27, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  27. L. Shen and A. Zhou, “A defect correction scheme for finite element eigenvalues with applications to quantum chemistry,” SIAM Journal on Scientific Computing, vol. 28, no. 1, pp. 321–338, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. H. J. Stetter, “The defect correction principle and discretization methods,” Numerische Mathematik, vol. 29, no. 4, pp. 425–443, 1978. View at Google Scholar
  29. R. A. Adams, Sobolev Spaces, Pure and Applied Mathematics, vol. 6, Academic Press, New York, NY, USA, 1975. View at Zentralblatt MATH
  30. Y. He and J. Li, “Convergence of three iterative methods based on the finite element discretization for the stationary Navier-Stokes equations,” Computer Methods in Applied Mechanics and Engineering, vol. 198, no. 15-16, pp. 1351–1359, 2009. View at Publisher · View at Google Scholar
  31. R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, vol. 2 of Studies in Mathematics and Its Applications, North-Holland, Amsterdam, The Netherlands, 3rd edition, 1984.
  32. Y. He, “Two-level method based on finite element and Crank-Nicolson extrapolation for the time-dependent Navier-Stokes equations,” SIAM Journal on Numerical Analysis, vol. 41, no. 4, pp. 1263–1285, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. Y. He and W. Sun, “Stability and convergence of the Crank-Nicolson/Adams-Bashforth scheme for the time-dependent Navier-Stokes equations,” SIAM Journal on Numerical Analysis, vol. 45, no. 2, pp. 837–869, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. A. T. Hill and E. Süli, “Approximation of the global attractor for the incompressible Navier-Stokes equations,” IMA Journal of Numerical Analysis, vol. 20, no. 4, pp. 633–667, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. V. Girault and P.-A. Raviart, Finite Element Methods for Navier-Stokes Equations: Theory and Algorithms, vol. 5 of Springer Series in Computational Mathematics, Springer, Berlin, Germany, 1986.
  36. Y. He and K. Li, “Two-level stabilized finite element methods for the steady Navier-Stokes problem,” Computing, vol. 74, no. 4, pp. 337–351, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. Y. He and A. Wang, “A simplified two-level method for the steady Navier-Stokes equations,” Computer Methods in Applied Mechanics and Engineering, vol. 197, no. 17-18, pp. 1568–1576, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. J. Li and Z. Chen, “A new local stabilized nonconforming finite element method for the Stokes equations,” Computing, vol. 82, no. 2-3, pp. 157–170, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH